Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Headaches
Question: Morning headache due to dreams
|rajgj - Sat Jan 05, 2008 1:54 pm||
I am a 27 years old healthy woman. Most of the early mornings (just before getting up) I have series of dreams which I do not remember after I get up. These vivid dreams lead to mild to medium head-ache in the middle part of my head and I do not feel fresh the whole day. Similar happens in the afternoon, when I try to take another nap. I am not on medication, drugs, alcohols or smoke.
|Debbie Miller, RN - Sun Mar 09, 2008 11:02 am||
If the headaches are due to the dreams, as you suggest, you might try a sleeping aid because sometimes these medications disrupt your brain wave patterns, affecting the amount of dreaming you do. I am not suggesting this as a long-term thing but as a trial to see if it alters the REM, delta wave and other brain waves that might make a difference. Talk to your doctor for a recommendation or prescription.
Afternoon naps often leave a person feeling worse than before they slept so it is recommended that if you do nap, don't do it for more than about 15 or 20 minutes. Again, this is related to the brain wave patterns.
You could also try relaxation exercises, meditation or yoga before retiring at night. Changing your current routine could also affect your sleep. There are also sleep clinics where any type of sleep disturbance can be studied and sometimes there are treatments that can help.
Good luck with this very frustrating problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.